I have long been plagued by slow (hard) belly. Eat prunes and apricots and fibrous foods, bread, vegetables, but is still troubled. I eat calcium supplements to prevent osteoporosis and also has a term taken a tablet of alendronate 70 mg weekly. I have heard that this can result in constipation, but one not. I also use Laxoberal when it gets too bad, but is afraid that this could be harmful if used frequently. Have a time, periodically had some pain in my stomach. I have talked to doctor about this, but he says there is nothing dangerous. Using medication for high blood pressure. It was long allergic to pollen, house dust, etc., but after treatment with acupuncture, I do not usually medication for this anymore. Female, 81 years.
Constipation is registered as a common side effect of alendronate use. Alendronate is in the drug group bisphosphonate, which usually takes along with vitamin D and calcium to treat / prevent the development of osteoporosis. There are also other bisphosphonate drugs, and it could be that one of these can be more gentle on your stomach. See attached link to tips on various bisphosphonate. I would recommend you to take this up with your doctor so you together can see if you can better tolerate a different type than bisphosphonate Alendronate.
You do not mention how long you have been experiencing constipation, nor how long you've been on Alendronate. Constipation or constipation can often be related to drugging use, but also diet and lifestyle - or both drugs and diet. Diet and lifestyle-related constipation arise from a combination of base fiber and low fluid in the diet and little physical activity, irregular toilet habits or postponement of the lavatory.
You know that I already found some information on diet and constipation. It's great that you eat prunes, apricots and fibrous foods such as whole-grain products and vegetables. Fiber attracts and binds water into the colon so that the volume of stool increases. Oats, flax seed and bran are other foods that may be beneficial to eat the slow stomach. You do not mention how fluid intake is, but it is important to have an increased fluid intake (preferably water) in parallel with the increased intake of fiber, preferably 1.5 liters or more daily. In addition, fermented milk products and lactic acid tablets have a positive effect on digestion. Please note that we often do not notice the effect of lactic acid bacteria at once, but maybe after a few weeks of per diem intake. You can, for example, use Nycopro "; by constipation," or one glass of Culture / Biola / BioQ daily. You can also have sour milk on cereal made from oats, bran and flaxseed.
Another important factor is to eat regularly. It should not go more than 3-4 hours between each main meal (breakfast, lunch, dinner, supper), and often it may be wise to have a little less between-meal snacks between foremost meals as well. Meals can usually be consumed about the same time daily. It is also recommended to eat slowly and chew your food well. It may sound trite, but the digestive process actually starts in the mouth were chewing to find formulas and food enzymes from the saliva begins to digest it.
There are also foods that may seem more stopping than other foods, such as white bread, crackers, bananas, well cooked rice / pasta.
To the extent possible, regular physical activity helps to prevent constipation. You should be active in make sure you get the heart pumping a little and gets a little out of breath and warm for at least 30 minutes daily. When it comes to bowel habits, it is recommended that you listen to the urging wherever you are and what you are doing. If you do not go to the toilet when you are urging is usually firmer stool of "; be waiting,".
There should be no harm to use laxatives as Laxoberal if you follow your doctor's dosing instructions. To do otherwise advised to use laxatives periodically as frequent / regular or prolonged use can weaken its effect and influence the gut's normal function. You can also choose natural and plant-based fiber supplements such as Benefiber or Vi-siblin These come in powder form and can be mixed with hot / cold drinks or food. Look
Abdominal pain, nausea and stomach ache is also a side effect that can come from both medications you use, and as well as a result of constipation. You can see a change of drug use, and fewer firm stomachs helps the abdominal pain disappeared. In aggravation, consider visiting your GP for review.
Hope you can help in any of the advice here, good luck!